MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE

BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE
Model Number M00546650
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of absence of treatment.
 
Event or Problem Description
It was reported to boston scientific corporation that a spy ds controller was prepared for use in an endoscopic retrograde cholangiopancreatography (ercp) procedure for the treatment of stones in the bile duct on (b)(6) 2024.During set up for the procedure, the light source and system failed to turn on.Reportedly, the movement of the male connector of the scopes umbilicus temporarily restores functionality, indicating a likely loose connection in the controllers female connector.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of absence of treatment.Block h11 (investigation results): with all the available information, boston scientific concludes that the reported event was confirmed.Although the number of procedures/recycles of the unit are unknown, contamination is likely due to repeat use and wear and tear on the catheter connection, or improper cleaning of the unit during maintenance.The returned spy ds controller was analyzed.It was found that the contamination on the catheter contacts is preventing a stable connection from the catheter.The allegation has been confirmed.Based on all gathered information, the conclusion code selected for this event is cause traced to maintenance, which indicates that problems are traced to improper routine or preventative maintenance.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, there was an indication that the device was not used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a spy ds controller was prepared for use in an endoscopic retrograde cholangiopancreatography (ercp) procedure for the treatment of stones in the bile duct on (b)(6) 2024.During set up for the procedure, the light source and system failed to turn on.Reportedly, the movement of the male connector of the scopes umbilicus temporarily restores functionality, indicating a likely loose connection in the controller's female connector.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.

Brand Name
SPYGLASS DS
Common Device Name
LED LIGHT SOURCE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
ENERCON TECHNOLOGIES
25 northbrook dr
665
gray ME 04039
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20358539
Report Number3005099803-2024-04944
Device Sequence Number8086376
Product Code NTN
UDI-Device Identifier08714729874348
UDI-Public08714729874348
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K183636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00546650
Device Catalogue Number4665
Device Lot Number1705800354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer12/21/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown